MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT 4FR SL PWERML; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT 4FR SL PWERML; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refw1351 showed three other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported "trimmable midline leaking twice at the site." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was unconfirmed as the problem could not be reproduced.A 4fr s/l powermidline catheter was returned for evaluation.The catheter was returned trimmed at the 14 cm depth marker.Microscopic observation of the catheter and extension leg tubing did not reveal any splits or visible damage.When an attempt was made to flush the catheter with water, the catheter was patent to infusion.No leaks were observed emanating from the returned device when it was hydraulically pressurized.As the reported issue could not be reproduced on the returned device, this complaint was unconfirmed.Possible contributing factors for leaks in catheters could include sharp instrument damage, material fatigue, and over-pressurization.
 
Event or Problem Description

Brand Name
DOT 4FR SL PWERML
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13721576
Report Number3006260740-2022-00659
Device Sequence Number14608491
Product Code PND
UDI-Device Identifier00801741185175
UDI-Public(01)00801741185175
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPP4154108DGP
Device Lot NumberREFW1351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale
Patient Weight98 KG